December 02, 2008,
A.K. asks from Rockwall, TX on November 30, 2008
Pain in Arm a Week After Giving Blood
I gave blood 8 days ago, and my arm is still sore. It feels like it is bruised, but not right where the blood was taken...it's on the side of my arm near my elbow. There is no visible bruise. My arm also feels a little tingly sometimes. It's not completely asleep, but it feels like it's not getting good circulation. It's sensitive enough that it's uncomfortable if I push up my sleeves and the cuff is around my elbow. Is this something I should just give more time to heal? Or should I get it checked out? I've given blood before and I've never had this experience.
C.R. answers from Dallas on December 01, 2008
Sounds like you might have some inflammation to a nerve close to the vein where they took the blood from. I would call them and tell them what you are experiencing.
K.M. answers from Dallas on December 01, 2008
I suggest you call Carter Blood Care (or where ever you gave blood) and let them give you advise based on your symptoms.
Moms recommend the following deals from Mamapedia:
C.G. answers from Dallas on December 02, 2008
Call the blood center and ask to speak to the donor advocate or a medical director - I know they are there to help you. If you gave blood through Carter BloodCare, call 1-800-DONATE-4 and ask to speak to Welda Alaman, who is the Donor Advocate Manager, she'll help you with your concerns. Thanks!
S.D. answers from Dallas on December 01, 2008
Have you Doctor check the area. Pain, numbness/tingling could indicate nerve damage or other issues. When you have blood drawn/or give blood, pain should be gone in a day or 2. Good Luck.
T.T. answers from Dallas on November 30, 2008
I had this happen to me once when I gave blood in high school. I have not given blood since until I was almost 30.
My arm hurt for almost a month and felt tingly as well...just like yours. I think they hit a nerve or something - I have no idea but it did eventually go away.
No use waisting a doctors visit for it...give it time it will go away. Nothing really a doctor can do other than tell you to take pain med. and take it easy.
L.W. answers from Dallas on December 01, 2008
Call the blood bank that you donated the blood. Or call your doctor.
A.J. answers from Dallas on December 01, 2008
The whole "tingly" thing makes me nervous... you might call and ask your dr. I would take an Asperin if you are not alergic just to be safe...
A.C. answers from Dallas on December 01, 2008
Please let us know how it goes!
A.M. answers from Dallas on December 01, 2008
I have never had pain from donating last that long. They tell you if you have symptoms that last more than 48 hrs you should check back with the donation center. I would do it just to be safe. If something is wrong they should help you fix it, waiting could work against you in that respect even if it could get better they might not help if you wait too long. Let us know what happens. Good luck!